Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Sep 30, 2009, 12:19 PM PDT. It took effect at Sep 30, 2009, 6:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 12:19 PM PDT (19:19 UTC)
- In effect from
- Sep 30, 2009, 6:00 PM PDT
- Expired
- Oct 1, 2009, 6:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMTR 301919 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1219 PM PDT WED SEP 30 2009 ...FIRE WEATHER WATCH FOR THE NORTH BAY AND EAST BAY HILLS FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS... CAZ507-511-010400- /O.UPG.KMTR.FW.A.0003.091001T0500Z-091001T2300Z/ /O.NEW.KMTR.FW.W.0004.091001T0100Z-091002T0100Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1219 PM PDT WED SEP 30 2009 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT THURSDAY... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT THURSDAY FOR THE NORTH BAY MOUNTAINS...EAST BAY HILLS...AND THE DIABLO RANGE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AS AN AREA OF HIGH PRESSURE STRENGTHENS AND BUILDS INTO THE GREAT BASIN THIS EVENING...GUSTY NORTH TO NORTHEASTERLY WINDS WILL CONTINUE TO INCREASE. THE STRONGER WINDS WILL COMBINE WITH MUCH LOWER RELATIVE HUMIDITY VALUES TO CREATE A VERY HIGH FIRE DANGER FOR THE NORTH AND EAST BAY HILLS. THE WINDS WILL START TO DIMINISH THURSDAY AFTERNOON...ALTHOUGH WITH LOCAL HUMIDITY VALUES UNDER 10 PERCENT...IT WILL KEEP THE VERY HIGH DANGER IN PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BELL
4 follow-up statements
000 WWUS86 KMTR 302018 CCA RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1219 PM PDT WED SEP 30 2009 ...RED FLAG WARNING FOR THE NORTH BAY AND EAST BAY HILLS FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS... CAZ507-511-010400- /O.UPG.KMTR.FW.A.0003.091001T0500Z-091001T2300Z/ /O.NEW.KMTR.FW.W.0004.091001T0100Z-091002T0100Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1219 PM PDT WED SEP 30 2009 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT THURSDAY... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT THURSDAY FOR THE NORTH BAY MOUNTAINS...EAST BAY HILLS...AND THE DIABLO RANGE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AS AN AREA OF HIGH PRESSURE STRENGTHENS AND BUILDS INTO THE GREAT BASIN THIS EVENING...GUSTY NORTH TO NORTHEASTERLY WINDS WILL CONTINUE TO INCREASE. THE STRONGER WINDS WILL COMBINE WITH MUCH LOWER RELATIVE HUMIDITY VALUES TO CREATE A VERY HIGH FIRE DANGER FOR THE NORTH AND EAST BAY HILLS. THE WINDS WILL START TO DIMINISH THURSDAY AFTERNOON...ALTHOUGH WITH LOCAL HUMIDITY VALUES UNDER 10 PERCENT...IT WILL KEEP THE VERY HIGH DANGER IN PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BELL
000 WWUS86 KMTR 010334 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 834 PM PDT WED SEP 30 2009 ...RED FLAG WARNING FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS CONTINUES THROUGH THURSDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS... CAZ507-511-011400- /O.CON.KMTR.FW.W.0004.000000T0000Z-091002T0100Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 834 PM PDT WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS... NORTH TO NORTHEAST WINDS WERE INCREASING IN THE HILLS OF THE NORTH AND EAST BAY ON WEDNESDAY EVENING AS HIGH PRESSURE DEVELOPED INLAND. WINDS WILL CONTINUE TO INCREASE OVERNIGHT AND GUSTS TO 35 MPH ARE LIKELY ACROSS THE HIGHER RIDGES AND PEAKS AFTER MIDNIGHT. IN ADDITION...HUMIDITY RECOVERIES WILL BE POOR AND RELATIVE HUMIDITY VALUES MAY ACTUALLY DECREASE OVERNIGHT. THE COMBINATION OF GUSTY WINDS AND VERY DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER ACROSS THE NORTH AND EAST BAY HILLS. WINDS WILL DIMINISH BY THURSDAY AFTERNOON...ALTHOUGH HUMIDITY VALUES AS LOW AS 10 PERCENT WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DYKEMA
000 WWUS86 KMTR 011241 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 541 AM PDT THU OCT 1 2009 ...RED FLAG WARNING FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS CONTINUES THROUGH THIS AFTERNOON FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS... CAZ507-511-020100- /O.CON.KMTR.FW.W.0004.000000T0000Z-091002T0100Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 541 AM PDT THU OCT 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS FOR LOW HUMIDITY AND GUSTY OFFSHORE WINDS... NORTH TO NORTHEAST WINDS HAVE INCREASED IN THE HILLS OF THE NORTH AND EAST BAY AS HIGH PRESSURE DEVELOPED INLAND. WINDS WILL CONTINUE TO INCREASE THIS MORNING AND GUSTS TO 35 MPH ARE LIKELY ACROSS THE HIGHER RIDGES AND PEAKS UNTIL THIS AFTERNOON. IN ADDITION...HUMIDITY RECOVERIES WILL BE POOR. THE COMBINATION OF GUSTY WINDS AND VERY DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER ACROSS THE NORTH AND EAST BAY HILLS. WINDS WILL DIMINISH BY THIS AFTERNOON...ALTHOUGH HUMIDITY VALUES AS LOW AS 10 PERCENT WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SSA
000 WWUS86 KMTR 020109 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 609 PM PDT THU OCT 1 2009 ...RED FLAG WARNING FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS EXPIRED AT 6 PM PDT THIS EVENING... CAZ507-511-020215- /O.EXP.KMTR.FW.W.0004.000000T0000Z-091002T0100Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 609 PM PDT THU OCT 1 2009 ...RED FLAG WARNING EXPIRED AT 6 PM PDT THIS EVENING... WINDS IN THE HILLS OF THE NORTH AND EAST BAY HAVE DECREASED SIGNIFICANTLY SINCE LAST NIGHT. BY LATE AFTERNOON MOST REPORTING LOCATIONS IN THE HILLS OF THE NORTH AND EAST BAY WERE REPORTING WIND SPEEDS OF LESS THAN 10 MPH. WINDS ARE EXPECTED TO REMAIN LIGHT THROUGH TONIGHT AND INTO FRIDAY. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM PDT. A DRY AIRMASS WILL REMAIN OVER THE AREA THROUGH FRIDAY. LOCALLY BREEZY CONDITIONS WILL DEVELOP IN THE HILLS ON FRIDAY NIGHT AFTER A COLD FRONT PASSES THROUGH THE AREA. BLUSTERY CONDITIONS ARE THEN EXPECTED OFF AND ON FROM FRIDAY NIGHT THROUGH SUNDAY MORNING. HOWEVER...RELATIVE HUMIDITY VALUES WILL BE MUCH HIGHER THAN WHAT THEY CURRENTLY ARE...WITH GOOD HUMIDITY RECOVERIES EXPECTED ON FRIDAY NIGHT. $$ DYKEMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Sep 30, 10:35 AM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 30, 10:35 AM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1035 AM PDT WED SEP 30 2009
.DISCUSSION...AS OF 8:51 AM PDT WEDNESDAY...SKIES REMAIN CLEAR
ACROSS THE DISTRICT WITH COOL MORNING TEMPERATURES. THE COLD
AIRMASS THAT MOVED INTO THE DISTRICT AFTER THE COLD FRONTAL PASSAGE
YESTERDAY HAS WASHED OUT THE MARINE INVERSION AS WELL AS ALLOWED
MORNING TEMPERATURES TO COOL CONSIDERABLY. 24 HOUR TEMPERATURE
TRENDS ARE AS MANY AS 10 DEGREES COOLER THAN YESTERDAY AT THIS TIME
WITH 40S AND 50S ACROSS THE BOARD. THE SURFACE PRESSURE GRADIENTS
ARE STRENGTHENING IN THE NORTHERLY DIRECTION WITH 4.8 MB BETWEEN
ARCATA AND SAN FRANCISCO...WHILE THE ONSHORE FLOW HAS DIMINISHED AS
THE 0.9 MB SFO-SAC GRADIENT INDICATES.
THE UPPER LEVEL TROUGH HAS MOVED EASTWARD AND HIGH PRESSURE ALOFT
WILL BEGIN BUILDING OVER THE EASTERN PACIFIC TODAY. THIS IS EXPECTED
TO RAMP UP THE OFFSHORE WINDS...ESPECIALLY OVER THE NORTH AND EAST
BAY HILLS. AT THIS TIME...WIND SPEEDS ARE NOT EXPECTED TO REACH WIND
ADVISORY CRITERIA...HOWEVER...THE LOWER RELATIVE HUMIDITY VALUES IN
COMBINATION WITH GUSTY WINDS WILL KEEP THE FIRE WEATHER WATCH GOING
THROUGH TONIGHT FOR NORTH AND EAST BAY HILLS. THIS MAY BE CONVERTED
TO A RED FLAG WARNING LATER TODAY.
THE UPPER LEVEL RIDGE IS FORECAST TO WEAKEN THURSDAY NIGHT AS AN
UPPER LOW DROPS SOUTH OUT OF BRITISH COLUMBIA. THIS UPPER LOW IS
PROGGED TO REMAIN EAST OF THE DISTRICT IN AN INSIDE SLIDER TYPE OF
PATTERN...WHICH WILL BRING COOLER TEMPS ALONG WITH PARTLY CLOUDY
SKIES FOR THE WEEKEND AND INTO THE EARLY PART OF THE UPCOMING WEEK.
&&
.AVIATION...AS OF 10:35 AM PDT WEDNESDAY...VISIBLE SATELLITE AND
SURFACE OBSERVATIONS INDICATING VFR CONDITIONS WITH CLEAR SKIES OVER
THE CNTL CA COAST THIS MORNING. THESE CONDITIONS WILL PERSIST
THROUGH AT LEAST THE NEXT 24-36 HOURS AS WEAK HIGH PRESSURE BUILDS
IN OVER THE AREA AND AN OFFSHORE FLOW DEVELOPS LATER TONIGHT.
EXPECT THE SEABREEZE TO START UP DURING THE AFTERNOON...HOWEVER
WINDS WILL ONLY BE LIGHT TO MODERATE...UNLIKE YESTERDAY. LATER THIS
EVENING A LIGHT TO MODERATE OFFSHORE FLOW PATTERN DEVELOPS. ANOTHER
POSSIBLE FEATURE WORTH MENTIONING AND KEEPING AN EYE ON IS THE CHANCE
OF LOCALIZED LOW-LEVEL WIND SHEAR...MAINLY FROM THE THE EAST BAY
HILLS AREA INTO THE SOUTHERN SANTA CLARA VALLEY (KOAK TO KSJC). THE
LLWS WILL DEPEND ON IF A LOCALIZED TEMPERATURE INVERSION SETS UP
AND HOW INTENSE THE OFFSHORE FLOW TURNS OUT TO BE. WILL MONITOR
THROUGH THE DAY.
VICINITY OF KSFO...CLEAR SKIES AND VFR CONDITIONS TONIGHT THROUGH
THURSDAY MORNING. VARIABLE WINDS THIS MORNING...THEN LIGHT ONSHORE
WINDS DURING THE AFTERNOON BEFORE WINDS SHIFT TO NNE BY MIDNIGHT.
SUSTAINED AFTERNOON WINDS SHOULD REACH 20 KT WITH GUSTS UP TO 25 KT.
OFFSHORE WINDS LATE TONIGHT COULD REACH UP TO 10-12 KT.
KSFO BRIDGE APPROACH...VFR CONDITIONS EXPECTED TONIGHT AND THURSDAY
MORNING.
MONTEREY BAY TERMINALS...CLEAR SKIES AND VFR CONDITIONS THROUGH
TONIGHT AND THURSDAY MORNING. WINDS WILL SHIFT TO THE NW AND INCREASE
TO AROUND 10 TO 15 KT DURING THE AFTERNOON...THEN THIS EVENING
WINDS WILL BECOME OFFSHORE UP TO 10 KT.
&&
.FIRE WEATHER...AS OF 10:00 AM PDT WEDNESDAY...WINDS WILL CONTINUE
TO INCREASE THROUGH THE DAY TODAY AND SHIFT TO A MORE NORTH TO
NORTHEASTERLY DIRECTION BY THIS EVENING. THE COMBINATION OF BREEZY
CONDITIONS...VERY POOR HUMIDITY RECOVERS (LOCALLY LESS THAN 20%) FOR
HIGHER ELEVATIONS...AND EXTREMELY HIGH FUELS WILL LEAD TO VERY HIGH
FIRE DANGERS TONIGHT INTO TOMORROW. ALTHOUGH WINDS WILL DECREASE BY
TOMORROW AFTERNOON...MINIMUM RH VALUES WILL BE VERY LOW. A RED FLAG
WARNING WILL BE ISSUED WITH THE AFTERNOON PACKAGE FOR THE NORTH AND
EAST BAY HILLS. THE RED FLAG WARNING WILL BE FROM 6PM THIS EVENING TO
6PM TOMORROW EVENING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
TDA...SCA...PT ARENA TO PT PIEDRAS BLANCAS 10-60NM
...PT ARENA TO PT REYES 0-10NM
...SF BAY STARTING AT 1 PM
...RFW...FIRE WEATHER WATCH FOR TONIGHT THROUGH THURSDAY FOR
THE NORTH AND EAST BAY HILLS.
PUBLIC FORECAST: SSA
AVIATION/MARINE: BJT
FIRE WEATHER: BELL
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Sep 30, 5:51 AM PDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 551 AM PDT WED SEP 30 2009 CAZ507-511-011300- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 551 AM PDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. PLEASE SEE SFOMTRFWF OR WWUS86 KMTR FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. PLEASE SEE SFOMTRFWF OR WWUS86 KMTR FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:09 AM PDT | Small Craft Advisory | MTR | 11 hr |
Nearby
Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.